Alert archive / California / Wind Advisories in 2008

Wind Advisory 22, NWS Sacramento, CA

October 3, 2008

NWS Sacramento, CA issued this wind advisory at Oct 3, 2008, 12:55 PM PDT. It took effect at Oct 3, 2008, 8:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 12:55 PM PDT (19:55 UTC)
In effect from
Oct 3, 2008, 8:00 PM PDT
Expired
Oct 4, 2008, 4:00 AM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 031955
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1255 PM PDT FRI OCT 3 2008

...EARLY SEASON STORM TO BRING WINDY CONDITIONS TO THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY TONIGHT...

.AN EARLY SEASON STORM IS EXPECTED TO BRING RATHER STRONG AND
GUSTY WINDS TO THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TONIGHT.
THIS WOULD INCLUDE REDDING...RED BLUFF...CHICO...AND OROVILLE. THE
SURFACE COLD FRONT ASSOCIATED WITH THE STORM IS FORECAST TO MOVE
INLAND TONIGHT...BEFORE WEAKENING BY EARLY SATURDAY MORNING.
SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO WIND ADVISORY CRITERIA
FOR SEVERAL HOURS AHEAD OF THE COLD FRONT...WITH BLUSTERY
SOUTHWEST WINDS OCCURRING IMMEDIATELY BEHIND THE COLD FRONT.

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 MPH WITH LOCAL GUSTS
TO 40 MPH OR HIGHER. 

CAZ015-016-041100-
/O.NEW.KSTO.WI.Y.0022.081004T0300Z-081004T1100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
1255 PM PDT FRI OCT 3 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WHICH
IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY.

SOUTHERLY WINDS ARE FORECAST TO INCREASE AHEAD OF A COLD FRONT
THIS EVENING...AND THEN WEAKEN BY EARLY SATURDAY MORNING.
SUSTAINED WINDS TO 25 MPH WITH GUSTS TO 40 MPH OR HIGHER ARE
POSSIBLE THIS EVENING...AND UNTIL THE FRONT WEAKENS BY EARLY
SATURDAY MORNING.  

THE COLD FRONT MAY ALSO CAUSE LOCAL AREAS OF SUSTAINED AND GUSTY
WINDS OVER THE SURROUNDING LOWER FOOTHILL ELEVATIONS AT TIMES AS
WELL.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM
1 follow-up statement
000 
WWUS76 KSTO 041041
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
341 AM PDT SAT OCT 4 2008

CAZ015-016-041145-
/O.EXP.KSTO.WI.Y.0022.000000T0000Z-081004T1100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
341 AM PDT SAT OCT 4 2008

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WILL
EXPIRE AT 4 AM PDT EARLY THIS MORNING. THE COLD FRONT THAT BROUGHT
LOCALLY GUSTY WINDS TO THE REGION OVERNIGHT HAS MOVED EAST. WHILE
CONDITIONS ARE EXPECTED TO REMAIN BREEZY THROUGH MID MORNING...
ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED.

$$
JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 9:30 PM PDT, 15 hours 25 minutes earlier.

Area forecast discussion, Oct 2, 9:30 PM PDT, 15 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PDT THU OCT 2 2008

.DISCUSSION...
UPPER TROUGH WHICH BROUGHT VERY ISOLATED LIGHT SHOWERS TO PARTS OF
THE FORECAST AREA TODAY HAS MOVED TO THE NORTHEAST AND THERE IS
CURRENTLY NO RADAR ECHOS SHOWING UP WITHING THE CWA. THE BIGGEST
MOUNTAIN PRECIP TOTAL TODAY WAS AT VOLLMERS IN SHASTA COUNTY WITH
.17 INCHES WITH THE BIGGEST VALLEY TOTAL ONLY .01 INCH IN CORNING.
THIS SYSTEM HAS DEFINITELY OPEN THE STORM DOOR HOWEVER WITH A LONG
FETCH OF MOIST WESTERLY FLOW OFF THE PACIFIC NOW AIMED AT NORTHERN
CALIFORNIA. EMBEDDED SHORTWAVES WITHIN THIS FLOW WILL KEEP A THREAT
OF LIGHT SHOWERS OVER THE NORTHERN PORTIONS OF THE CWA THROUGH
TONIGHT. OF MUCH BIGGER IMPACT WILL BE LOW PRESSURE SYSTEM NOW
APPROACHING 140 WEST. SSMI PRECIPITABLE WATER VALUES ASSOCIATED WITH
THIS SYSTEM NOW SHOWING UP BETWEEN 1.5 AND 1.9 INCHES. SOME
PRECIPITATION ASSOCIATED WITH DIFFLUENT FLOW AHEAD OF THE SYSTEM IS
FORECAST TO SPREAD OVER THE NORTHERN HALF OF THE CWA BY MID DAY
FRIDAY. INITIALLY...PRECIPITATION IS EXPECTED TO BE RELATIVELY
LIGHT. CURRENT PROJECTIONS MOVE THE MAIN FRONTAL BAND INTO NORTHWEST
CALIFORNIA SOMETIME FRIDAY AFTERNOON. GFS AND NAM DIFFER ON TIMING A
BIT WITH NAM A LITTLE SLOWER AND DEEPER THAN GFS BUT EVENING NAM HAS
COME IN A LITTLE CLOSER TO THE GFS. QPFS FROM THESE MODELS DIFFERED
SOMEWHAT AS WELL WITH SLOWER NAM PRODUCING MORE PRECIP THAN FASTER
GFS. WITH NEW SLIGHTLY FASTER TIMING OF NAM...QPF VALUES HAVE ALSO
DROPPED A BIT SO BLEND OF QPF ESTIMATES MAY BE THE BEST WAY TO GO.
CURRENT ESTIMATES OF AROUND .25 INCHES IN STOCKTON TO AROUND ONE
INCH IN REDDING WITH AROUND 2 INCHES OVER THE SIERRA SPREAD OVER
ABOUT 24 HOURS LOOKS GOOD. CURRENT BREAKDOWN TO HOURLY PRECIP
AMOUNTS SHOW NO PERIOD REACHING THE ESTIMATED ONE THIRD OF AN INCH
NECESSARY FOR BURN SCAR RUN OFF PROBLEMS. THEREFORE WILL NOT ISSUE
ANY FLASH FLOOD PRODUCTS FOR BURN AREAS AT THIS TIME ALTHOUGH
ISOLATED FIRE SCAR RUN OFF ISSUES WILL BE POSSIBLE. SNOW LEVELS WILL
START OUT QUITE HIGH THEN DROP WITH THE FRONTAL PASSAGE SATURDAY
MORNING. AT THIS POINT...EXPECT BULK OF PRECIP TO BE AHEAD OF AND
WITH THE FRONT WITH SNOW LEVELS NOT DROPPING TO PASS LEVELS UNTIL
LATE SATURDAY MORNING. AS UPPER LOW MOVES THROUGH PACIFIC NORTHWEST
AND NORCAL ON SATURDAY AFTERNOON...ENOUGH INSTABILITY WILL BE LEFT
FOR LINGERING SHOWERS THROUGHOUT THE AFTERNOON BUT SNOWFALL AMOUNTS
WILL LIKELY BE LIMITED TO A FEW INCHES. WITH LOWER SNOW LEVELS A
SNOW ADVISORY MAY BE NEEDED THEN AND HANDLED WITH CURRENT SPECIAL
WEATHER STATEMENT.

THE UPPER TROUGH IS EXPECTED TO SHIFT EAST OF THE FORECAST AREA BY
SATURDAY NIGHT WITH ANY LINGERING PRECIP ENDING BY SUNDAY MORNING.
CLEARING AND WARMER TEMPERATURES CAN BE EXPECTED ON SUNDAY AS HIGH
PRESSURE BEGINS BUILDING IN OVER THE WEST COAST BUT DAYTIME HIGHS
ARE STILL LIKELY TO REMAIN A LITTLE BELOW NORMAL. SMITH

.EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)...HIGH PRESSURE
WILL BUILD BACK OVER THE REGION EARLY NEXT WEEK...WITH DRY AND
WARMER CONDITIONS PREVAILING.  HOWEVER...A SYSTEM WILL BRIEFLY
FLATTEN THE RIDGE LATE MONDAY OR TUESDAY...AS IT MOVES THROUGH THE
PACIFIC NORTHWEST.  THE BRUNT OF THE MOISTURE LOOKS TO REMAIN
TO OUR NORTH...WITH ONLY A FEW HIGH CLOUDS EXPECTED AT THIS TIME.
SOME GUSTY NORTH WINDS MAY ALSO DEVELOP OVER THE REGION FOLLOWING
THESE SYSTEMS...PRIMARILY AROUND THE SUNDAY NIGHT AND MONDAY
TIMEFRAME AND THEN AGAIN LATE TUESDAY AND WEDNESDAY. OTHERWISE...
EXPECT TEMPERATURES TO WARM BACK TO NEAR NORMAL.  PALMER

.AVIATION...A VERY MOIST WESTERLY FLOW WILL CONTINUE TO FEED INTO
NORTHERN CALIFORNIA OVER THE NEXT 12 TO 24 HOURS...BRINGING PLENTY
OF MID AND HIGH LEVEL CLOUDS TO THE REGION AS WELL AS ISOLATED TO
SCATTERED SHOWERS FROM APPROXIMATELY I-80 NORTHWARD.  AS A
RESULT...EXPECT VFR CONDITIONS TO CONTINUE TO PREVAIL...WITH AREAS
OF MVFR CONDITIONS POSSIBLE WITH THESE SHOWERS.  HOWEVER...A
STRONGER SYSTEM WILL MOVE INTO THE REGION ON FRIDAY...BRINGING GUSTY
SOUTH TO SOUTHWEST WINDS ACROSS THE REGION AS WELL AS WIDESPREAD
RAIN.  CONDITIONS WILL BEGIN TO DETERIORATE ACROSS THE COASTAL RANGE
AND FAR NORTHERN PORTION OF THE WARNING AREA AFTER 18Z...WITH
WIDESPREAD MVFR AND LOCAL IFR CONDITIONS POSSIBLE.  THESE WORSENING
CONDITIONS AND PRECIPITATION WILL SPREAD SOUTH AND EAST THROUGH THE
DAY...WITH PRECIPITATION STARTING TO AFFECT KSMF AND KSAC AROUND
20Z.  GUSTS UP TO 35 KTS WILL BE POSSIBLE OVER THE HIGHER TERRAIN ON
FRIDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 3, 7:00 AM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT FRI OCT 3 2008

CAZ013>019-063-064-066>069-041400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SPREAD LIGHT RAIN
SHOWERS ACROSS THE NORTHERN SACRAMENTO VALLEY...NORTHERN MOUNTAINS
AND EASTERN FOOTHILLS TODAY. SHOWERS WILL MOVE INTO SACRAMENTO THIS
AFTERNOON...AND SPREAD INTO THE MOTHERLODE AND WEST SLOPE OF THE
NORTHERN SIERRA BY LATE AFTERNOON.

A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND
TONIGHT...BRINGING WITH IT GUSTY WINDS AND PERIODS OF RAIN. THREE
QUARTERS OF AN INCH TO AN INCH OF RAIN WILL FALL IN THE FOOTHILLS
NORTH OF REDDING OVERNIGHT. AMOUNTS WILL DECREASE TO AROUND A THIRD
OF AN INCH AT SACRAMENTO AND STOCKTON. SOUTHEAST WIND GUSTS UP TO 30
MPH ARE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL
MOVE THROUGH SACRAMENTO AROUND MIDNIGHT.

REGARDING THE BURN SCARS OF SHASTA AND TEHAMA COUNTIES...TWO PERIODS
OF SHOWERS ARE EXPECTED. THE FIRST WILL BE MAINLY LIGHT...STEADY
SHOWERS THIS MORNING INTO THIS AFTERNOON. THE SECOND WILL BE WITH
THE COLD FRONT THIS EVENING AND TONIGHT. WHILE AN INCH TO AN INCH
AND A HALF OF RAIN MAY FALL OVER THE BURN AREAS BY SATURDAY
AFTERNOON...THE RAINFALL WILL BE SPREAD OUT OVER A PERIOD OF MANY
HOURS. AT THE PRESENT TIME WE DO NOT ANTICIPATE RAINFALL RATES WILL
EXCEED ONE THIRD OF AN INCH PER HOUR...THE RATE NECESSARY TO CAUSE
BURN SCAR RUNOFF PROBLEMS. ISOLATED FIRE SCAR RUN OFF ISSUES ARE
POSSIBLE...SO PEOPLE LIVING IN AND NEAR A BURN AREA SHOULD BE AWARE
OF THIS POTENTIAL INTO TOMORROW AFTERNOON.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

IN THE MOUNTAINS...THE COLD FRONT MOVES THROUGH SATURDAY
MORNING...LOWERING SNOW LEVELS TO 7000 TO 7500 FEET BETWEEN 7 AND 10
AM. WHILE ONLY 1 TO 3 INCHES OF SNOW MAY FALL OVER DONNER SUMMIT OR
ECHO SUMMIT BY SATURDAY AFTERNOON...A PERIOD OF HAZARDOUS DRIVING
CONDITIONS IS LIKELY TO DEVELOP SATURDAY MORNING IN STRONG WINDS AND
SNOW SHOWERS. WIND CHILL TEMPERATURES COULD DROP INTO THE 20S AND
30S SATURDAY MORNING. LIGHT SNOW SHOWERS MAY FALL DOWN TO 6500 FEET
SATURDAY AFTERNOON...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED.

BE PREPARED FOR WINTER DRIVING CONDITIONS IF YOU ARE HEADING INTO
THE MOUNTAINS TONIGHT THROUGH SATURDAY. ALSO...BE SURE TO BRING WARM
CLOTHES IF IT BECOMES NECESSARY TO LEAVE YOUR CAR FOR ANY REASON.
RAIN (AND/OR SNOW) WILL TAPER TO SCATTERED SHOWERS SATURDAY
EVENING...AND SKIES WILL CLEAR SATURDAY NIGHT.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:57 PM PDTWinter Weather AdvisorySTO26 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.